After battling a years worth of various bacteria infections (thanks to a case of black mold in my home) I have tried many antibiotics. While some work better than others I found Levaquin to be one of the best "heavy duty" antibiotics.
While Levaquin has to be prescribed by a doctor from my understanding it is not a first choice. Levaquin is very powerful and can treat numerous internal and external types of infections. While Levaquin does work and quickly it does however have one strange side effect.
While most antibiotics leave you feeling nauseous, headache and diarrhea (to name a few) it also causes pain in the back of your leg and has been known to cause tendon ruptures. While I certainly didn't have any of my tendons rupture I did experience the pain in the back of my leg.
The pain is centralized mostly from the achilles tendon up to the knee. While the pain can be excruciating for some it was mostly just uncomfortable for me. I could still walk and run and I would liken the pain to that of the day after a long hike.
The side effects certainly don't out way the positives. If you have an infection that just won't go away then I suggest that you talk to your doctor about Levaquin.